Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 14, 2005, 8:28 PM MDT for Chaves County, New Mexico. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 8:28 PM MDT (02:28 UTC)
- Expired
- Jun 14, 2005, 9:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:32 PM MDT | HAIL 0.75 | 7 Ne Elkins, NM | |
| Jun 14, 9:01 PM MDT | TSTM WND GST 60 | 38 E Roswell, NM | ESTIMATED 60 MPH WIND GUSTS FROM THE NORTHEAST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 150228
SVRABQ
NMC005-150330-
/O.NEW.KABQ.SV.W.0113.050615T0228Z-050615T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
828 PM MDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 930 PM MDT
* AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF ELKINS...OR ABOUT 39 MILES NORTHEAST OF ROSWELL...AND
MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN CHAVES COUNTY AROUND 840 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3361 10453 3397 10428 3396 10385 3384 10385
3383 10384 3383 10371 3374 10371 3351 10372
3320 10396
$$
234 follow-up statements
000
WWUS55 KABQ 150237
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT TUE JUN 14 2005
NMC005-150330-
/O.CON.KABQ.SV.W.0113.000000T0000Z-050615T0330Z/
CHAVES-
834 PM MDT TUE JUN 14 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHAVES COUNTY UNTIL 930 PM MDT...
AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF ELKINS...OR ABOUT 41 MILES NORTHEAST OF
ROSWELL...MOVING NORTHEAST AT 10 MPH. A SECOND SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH WAS LOCATED 23 MILES NORTHEAST OF ROSWELL...MOVING
NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN CHAVES COUNTY AROUND 840 PM MDT...
RURAL EXTREME NORTHEASTERN CHAVES COUNTY AROUND 920 PM MDT...
HAIL UP TO 0.75 INCHES IN DIAMETER HAS BEEN REPORTED 7 MILES
NORTHEAST OF ELKINS WITH THE FIRST STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3361 10453 3397 10428 3396 10385 3384 10385
3383 10384 3383 10371 3374 10371 3351 10372
3320 10396
$$
23000
WWUS55 KABQ 150303
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
902 PM MDT TUE JUN 14 2005
NMC005-150330-
/O.CON.KABQ.SV.W.0113.000000T0000Z-050615T0330Z/
CHAVES-
902 PM MDT TUE JUN 14 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHAVES COUNTY UNTIL 930 PM MDT...
AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF ROSWELL...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSWELL AROUND 915 PM MDT...
8 MILES NORTHWEST OF MIDWAY AROUND 925 PM MDT...
LAT...LON 3349 10484 3397 10428 3396 10385 3384 10385
3383 10384 3383 10371 3374 10371 3351 10372
3321 10458
$$
23000
WWUS55 KABQ 150316
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MDT TUE JUN 14 2005
NMC005-150330-
/O.CON.KABQ.SV.W.0113.000000T0000Z-050615T0330Z/
CHAVES-
915 PM MDT TUE JUN 14 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHAVES COUNTY UNTIL 930 PM MDT...
AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 15 MPH. A
SECOND SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 38 MILES
NORTHEAST OF ROSWELL MOVING NORTHEAST AT 10 MPH.
* THE FIRST SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES NORTHWEST OF ROSWELL AROUND 915 PM MDT...
7 MILES WEST OF BITTER LAKE WILDLIFE REFUGE AROUND 930 PM MDT...
LAT...LON 3349 10484 3397 10428 3396 10385 3384 10385
3383 10384 3383 10371 3374 10371 3351 10372
3321 10458
$$
23000
WWUS55 KABQ 150320
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
920 PM MDT TUE JUN 14 2005
NMC005-150330-
/O.CON.KABQ.SV.W.0113.000000T0000Z-050615T0330Z/
CHAVES-
920 PM MDT TUE JUN 14 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHAVES COUNTY UNTIL 930 PM MDT...
AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 5 MILES NORTH OF ROSWELL...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES NORTHWEST OF BITTER LAKE WILDLIFE REFUGE AROUND 930 PM
MDT...
LAT...LON 3349 10484 3397 10428 3396 10385 3384 10385
3383 10384 3383 10371 3374 10371 3351 10372
3321 10458
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:33 PM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 14, 2:33 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT TUE JUN 14 2005 .DISCUSSION...THUNDERSTORM CHANCES MAIN FOCUS NEXT COUPLE OF DAYS. OUTFLOW BOUNDARY MOVING WEST INTO SE PORTION OF AREA AT THIS TIME...FURTHER RAISING DEW POINTS AND SENDING LAPS CAPE VALUES OVER 3000 J/KG. THUNDERSTORMS HAVE BEEN LIMITED TO THE SE SECTION OF THIS BOUNDARY IN W TEXAS THUS FAR...BUT EXPECT INITIATION OVER THE HIGHER TERRAIN IN AN HOUR OR TWO AS BOUNDARY CONTINUES WESTWARD. WHILE UPPER SUPPORT LIMITED...DIRECTIONAL SHEAR AND LARGE INSTABILITY COULD RESULT IN AN ISOLATED STRONG TO SEVERE STORM OR TWO MOVING OFF THE SACRAMENTOS INTO CHAVES COUNTY. MEANWHILE...FARTHER NORTH...A FEW STORMS COULD FORM ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...IN CONTINUED E TO SE LOW LEVEL FLOW...ALTHOUGH MOISTURE MORE LIMITED AT THIS TIME. OUT WEST...MID LEVEL MOISTURE AT 500-600 MB MOVING IN FROM THE WEST COULD SPARK ISO DRY STORMS THIS EVENING. CU FIELD THERE IS ALREADY FAIRLY IMPRESSIVE. 12Z NAM HAD TOO MUCH QPF IN THIS AREA AND CARRIED IT INTO THE RIO GRANDE VALLEY. 18Z VERSION HAS BACKED OFF SOME BUT STILL HINTS AT A STRAY STORM OR VIRGA WITH GUSTY WINDS MAKING IT AS FAR EAST AS THE ABQ METRO THIS EVENING...AND THIS LOOKS REASONABLE. WITH CONTINUED E TO SE LOW LEVEL FLOW AND POTENTIAL OUTFLOWS FROM CONVECTION...REPEAT OF EAST CANYON WINDS INTO THE RIO GRANDE VALLEY LOOKS LIKE A GOOD BET. OF COURSE EAST WINDS WILL BATTLE WITH ANY POSSIBLE CONVECTION APPROACHING FROM WEST IN ABQ AREA. IN ANY EVENT...INCREASED MOISTURE EAST OF THE DIVIDE AND SHORT WAVE TROUGH TOPPING THE RIDGE SHOULD PROVIDE BETTER COVERAGE OF STORMS ON WEDNESDAY. NORTHEAST LOOKS LIKE BEST AREA FOR ANY SEVERE WEATHER...CLOSEST TO WAVE. RESIDUAL MOISTURE COULD LEAD TO FEW SHOWERS AND STORMS THURSDAY...WITH GENERALLY DRY FORECAST SCHEDULED AFTER THAT UNDER HIGH PRESSURE. WILL HAVE TO MONITOR FOR ANY MOISTURE SLIPPING NE UP BACK SIDE OF RIDGE FOR THIS WEEKEND THOUGH. TEMPERATURES LAST NIGHT DIPPED DOWN WELL BELOW GUIDANCE IN DRY AIR...PARTICULARLY WEST. INVERSION WAS ALSO PRESENT WITH HIGHER ELEVATIONS AS WARM OR WARMER THAN VALLEYS. HAVE FOLLOWED THIS TREND FOR BULK OF MIN TEMPERATURES...EXCEPT FOR THE EAST TONIGHT IN MOIST SE FLOW. AFTERNOON WINDS WILL BE STRONGEST IN NW PORTION OF AREA WITH BREEZY TO LOCALLY WINDY CONDITIONS LIKELY WED-FRI...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 91 53 90 / 0 0 0 0 GALLUP.......................... 46 88 46 87 / 10 0 0 0 GRANTS.......................... 45 86 49 88 / 10 10 0 0 GLENWOOD........................ 58 93 60 96 / 20 10 10 0 CHAMA........................... 39 78 40 80 / 0 20 20 0 LOS ALAMOS...................... 56 82 51 86 / 10 20 20 0 RED RIVER....................... 40 72 48 73 / 10 20 20 20 TAOS............................ 47 81 45 85 / 10 20 20 0 SANTA FE........................ 51 82 51 87 / 10 20 20 0 SANTA FE AIRPORT................ 55 85 54 89 / 10 20 20 0 ESPANOLA........................ 51 88 54 91 / 10 20 20 0 ALBUQUERQUE HEIGHTS............. 63 89 64 92 / 10 20 20 0 ALBUQUERQUE VALLEY.............. 59 90 61 93 / 10 20 20 0 ALBUQUERQUE FOOTHILLS........... 55 87 61 90 / 10 20 20 0 ALBUQUERQUE WEST MESA........... 61 89 62 92 / 10 20 20 0 SOCORRO......................... 54 92 65 96 / 10 10 10 0 SANDIA PARK/CEDAR CREST......... 58 83 56 85 / 10 20 20 10 MORIARTY/ESTANCIA............... 51 86 56 89 / 10 20 30 10 CARRIZOZO....................... 57 89 60 93 / 10 10 10 0 RUIDOSO......................... 54 82 60 85 / 20 20 20 10 RATON........................... 48 84 50 86 / 0 20 30 20 LAS VEGAS....................... 48 83 53 86 / 10 20 30 20 ROY............................. 54 86 56 89 / 0 20 20 20 CLAYTON......................... 53 87 59 90 / 0 20 20 20 SANTA ROSA...................... 57 90 61 96 / 10 20 20 10 TUCUMCARI....................... 59 91 64 96 / 0 20 20 10 FORT SUMNER..................... 58 92 64 98 / 10 10 20 10 CLOVIS.......................... 60 89 63 95 / 10 10 20 10 PORTALES........................ 61 91 63 97 / 10 10 20 10 ROSWELL......................... 66 94 67 100 / 20 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 14, 6:00 AM MDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUN 14 2005 NMZ001>021-026-151200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS. 16
In the hours before
Local storm report, Jun 14, 4:29 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LOS MONTOYAS 35.42N 105.21W
06/10/2005 0.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
CORRECTED LOCATION OF REPORT FROM MONTOYA/QUAY COUNTY FOR JUNE 10TH.
DPORTERLocal storm report, Jun 14, 8:15 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 PM MDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 N DEXTER 33.27N 104.37W
06/14/2005 1.75 INCH CHAVES NM LAW ENFORCEMENT
&&
CJONESThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:35 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 55 min |
| Jun 14, 8:49 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 56 min |
| Jun 14, 9:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 21 min |
| Jun 14, 9:45 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| Jun 15, 1:19 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 56 min |
| Jun 15, 2:08 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 52 min |
| Jun 15, 2:18 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 23 min |
| Jun 15, 4:32 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.